Alert archive / Indiana / Flash Flood Warnings in 2020
Flash Flood Warning 32, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Mar 28, 2020, 8:31 PM CDT for Vanderburgh County, Warrick County, Indiana; Henderson County, Kentucky. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2020, 8:31 PM CDT (01:31 UTC)
- Expired
- Mar 28, 2020, 10:56 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Vanderburgh County, IN, Warrick County, IN, Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 39 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 8:40 PM CDT | FLASH FLOOD | 4 Se Evansville, IN | REPORT FROM MPING: STREET/ROAD FLOODING; STREET/ROAD CLOSED; VEHICLES STRANDED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
413
WGUS53 KPAH 290131
FFWPAH
INC163-173-KYC101-290730-
/O.NEW.KPAH.FF.W.0032.200329T0131Z-200329T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
831 PM CDT Sat Mar 28 2020
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Warrick County in southwestern Indiana...
Vanderburgh County in southwestern Indiana...
Henderson County in northwestern Kentucky...
* Until 230 AM CDT.
* At 830 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Additional rainfall amounts in excess of 1 inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3812 8707 3805 8709 3806 8715 3789 8731
3776 8729 3765 8750 3764 8773 3776 8776
3777 8782 3790 8793 3793 8789 3790 8770
3817 8769 3817 8747 3820 8746 3820 8732
3825 8732 3820 8702 3812 8702
FLASH FLOOD...RADAR INDICATED
$$
SP2 follow-up statements
712
WGUS73 KPAH 290156
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
856 PM CDT Sat Mar 28 2020
INC163-173-KYC101-290730-
/O.CON.KPAH.FF.W.0032.000000T0000Z-200329T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warrick IN-Vanderburgh IN-Henderson KY-
856 PM CDT Sat Mar 28 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR
WARRICK...VANDERBURGH AND HENDERSON COUNTIES...
At 854 PM CDT, Doppler radar indicated heavy rain falling across the
warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Public reported some roads closed and vehicles stranded in
Evansville due to flash flooding.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Additional rainfall amounts of up to 1 inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3812 8707 3805 8709 3806 8715 3789 8731
3776 8729 3765 8750 3764 8773 3776 8776
3777 8782 3790 8793 3793 8789 3790 8770
3817 8769 3817 8747 3820 8746 3820 8732
3825 8732 3820 8702 3812 8702
FLASH FLOOD...RADAR INDICATED
$$
SP559
WGUS73 KPAH 290356
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
1056 PM CDT Sat Mar 28 2020
INC163-173-KYC101-290406-
/O.CAN.KPAH.FF.W.0032.000000T0000Z-200329T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warrick IN-Vanderburgh IN-Henderson KY-
1056 PM CDT Sat Mar 28 2020
...THE FLASH FLOOD WARNING FOR WARRICK...VANDERBURGH AND HENDERSON
COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3812 8707 3805 8709 3806 8715 3789 8731
3776 8729 3765 8750 3764 8773 3776 8776
3777 8782 3790 8793 3793 8789 3790 8770
3817 8769 3817 8747 3820 8746 3820 8732
3825 8732 3820 8702 3812 8702
$$
SPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 7:18 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Mar 28, 7:18 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Paducah KY 718 PM CDT Sat Mar 28 2020 .UPDATE... Issued at 718 PM CDT Sat Mar 28 2020 && .SHORT TERM...(Tonight through Tuesday night) Issued at 315 PM CDT Sat Mar 28 2020 An upper level low over eastern Nebraska this afternoon will lift ne into the upper Midwest overnight. Associated surface low pressure will remain in phase. Thunderstorm activity is still expected to ramp up later afternoon, as a pre-frontal trof moves into southeast Missouri by 5 or 6 p.m. The trof will push east through the evening, with scattered to numerous showers and scattered thunderstorms. Some of the storms may be severe. 0-6 km shear values should be in the 50-60 kt range, with MUCAPES 1000-1500 J/KG. Damaging wind gusts seems to be the primary hazard as a possible QLCS type system evolves, along with a tornado or two, and possibly marginally severe hail. The front will move east of the area around midnight, bringing an end to all showers and storms. The rest of the night will be dry, with dry and breezy conditions lasting into Sunday. Given we are already in the upper 60s to lower 70s, we maintained our inherited warmer highs than any blend option. MOS from the EC and GFS seem more in line. We went with the same trend Sunday given we will see sun and a west, southwest trajectory, that often times can push us up over what most numbers show. Highs mid 60s north to around 70 south. We also went with lower MOS dew points as we will likely mix out fairly well. Sky cover will increase late in the day Monday ahead of the next storm system. The mid-upper level trof will emerge from the southwest U.S. Monday, and strengthen while bringing Gulf moisture northward. Rain is expected to reach SE Missouri Monday evening and then spread through the rest of the CWA overnight. Widespread showers continue through the day Tuesday. With the center of the low now expected to pass well to our to the south,removed lightning chances. Should be more of a stratiform/overrunning type of event with rain amounts in the .5" to 1" range over se MO/wrn KY. lesser amounts can be expected the farther north one travels. .LONG TERM...(Wednesday through Saturday) Issued at 315 PM CDT Sat Mar 28 2020 A mainly dry and cool pattern is expected late next week. There is a slight chance of showers associated with reinforcing shots of cool air. The main theme among the ensemble means of both the gfs and ecmwf has been negative 500 mb height anomalies across the eastern half of the USA. The models have trended stronger with these anomalies. 850 mb temps have also trended downward. Both ensemble means show 850 mb temps within a few degrees of zero by next weekend. Timing of the specific features driving the colder air southward varies among the models. It appears weak ridging over our area on Wednesday will be very temporary, but sufficient for dry and mild weather. Highs will be near 60 Wednesday. By next weekend, a 500 mb low is forecast to evolve somewhere along the US/Canadian border east of the Rockies. In the process, a cold front is likely to be shunted east across our region. This front is the reason a slight chance pop will be introduced into the forecast for Thursday through Friday. Temps will cool down behind the front, with highs Friday and Saturday in the lower to mid 50s. Overnight lows in the 30s could have some impact on agriculture. Collaboration with ag weather experts will take place after this warm spell to determine whether frost headlines would be needed at that point. && .AVIATION... Issued at 718 PM CDT Sat Mar 28 2020 A broken line of showers and tstms will continue across the region this evening. Some of the tstms may be severe, with winds in excess of 50 knots, and small hail possible. Cigs will be generally VFR, with some scattered lower clouds, as the convection moves toward the east. Intermittent IFR vsbys will be associated with the heavier showers and tstms. Most, if not all, of the significant showers/ storms will be out of the region by 06Z, along with any cigs or vsby restrictions. Sustained winds 15 to 20 knots will gradually veer to the west-southwest gusting 25 to 30 knots, especially after daybreak Sun. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...GM LONG TERM...MY AVIATION...DB
Hazardous weather outlook, Mar 28, 6:55 PM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 655 PM CDT Sat Mar 28 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-300000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 655 PM CDT Sat Mar 28 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Scattered to numerous thunderstorms are expected this evening and into the overnight. Damaging wind will be the main hazard, along with a chance for a few tornadoes. Marginally severe hail is also possible. River flooding continues. Monitor statements and forecasts for details. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. Refer to the river flood warnings and statements for the latest details on continued river flooding. .SPOTTER INFORMATION STATEMENT... Spotters have been activated tonight.
In the hours before
Special weather statement, Mar 28, 5:45 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Paducah KY
545 PM CDT Sat Mar 28 2020
MOZ109-110-282330-
Butler MO-Stoddard MO-
545 PM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STODDARD AND
SOUTHEASTERN BUTLER COUNTIES UNTIL 630 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chalk Bluff Natural Area, moving northeast at 60 mph. Other strong
storms were in a line from near Dexter and Bernie...to near Qulin.
These storms were also moving northeast at 60 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Dexter, Bernie, Bloomfield, Essex, Qulin, Dudley, Baker and Penermon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Missouri.
LAT...LON 3650 9047 3690 9004 3683 8972 3663 8985
3663 9015 3660 9018 3655 9018 3654 9021
3650 9022
TIME...MOT...LOC 2244Z 230DEG 45KT 3650 9025
07Special weather statement, Mar 28, 7:01 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Paducah KY
701 PM CDT Sat Mar 28 2020
KYZ012-017-290045-
Christian KY-Trigg KY-
701 PM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHRISTIAN AND
SOUTHEASTERN TRIGG COUNTIES UNTIL 745 PM CDT...
At 659 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paris Landing State Park, moving northeast at 45 mph. This storm
will reach the Hopkinsville area around 745 PM.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Hopkinsville, Fort Campbell, Lafayette and Herndon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 200 AM CDT for south central
and western Kentucky.
LAT...LON 3666 8785 3667 8789 3694 8764 3676 8738
3664 8753 3663 8785
TIME...MOT...LOC 2359Z 219DEG 41KT 3639 8799
YorkLocal storm report, Mar 28, 7:21 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
721 PM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HEAVY RAIN DIEHLSTADT 36.96N 89.43W
03/28/2020 M1.73 INCH SCOTT MO TRAINED SPOTTER
IN THE LAST 90 MINUTES.
&&
DLLLocal storm report, Mar 28, 7:59 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
759 PM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND GST 2 E BRECKINRIDGE CENTER 37.68N 87.83W
03/28/2020 M62 MPH UNION KY MESONET
&&
DLLLocal storm report, Mar 28, 8:14 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
814 PM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 4 W SPOTTSVILLE 37.85N 87.49W
03/28/2020 M90 MPH HENDERSON KY MESONET
&&
DLLLocal storm report, Mar 28, 8:20 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
820 PM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND DMG HENDERSON 37.84N 87.58W
03/28/2020 HENDERSON KY TRAINED SPOTTER
GREEN RIVER REPEATER TOWER BLOWN DOWN.
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:33 PM CDT | Severe Thunderstorm Warning | PAH | Posey | 42 min |
| Mar 28, 7:51 PM CDT | Tornado Warning | PAH | Posey | 24 min |
| Mar 28, 7:58 PM CDT | Tornado Warning | PAH | Vanderburgh, Warrick | 47 min |
| Mar 28, 8:16 PM CDT | Tornado Warning | PAH | Spencer, Warrick | 44 min |
| Mar 28, 7:00 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 45 min |
| Mar 28, 7:01 PM CDT | Special Weather Statement | PAH | Christian | 44 min |
| Mar 28, 7:03 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 27 min |
| Mar 28, 7:10 PM CDT | Tornado Warning | PAH | Crittenden, Livingston | 50 min |
| Mar 28, 7:11 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 19 min |
| Mar 28, 7:22 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 38 min |
| Mar 28, 7:23 PM CDT | Tornado Warning | PAH | Ballard, McCracken | 22 min |
| Mar 28, 7:30 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 45 min |
| Mar 28, 7:42 PM CDT | Tornado Warning | PAH | Livingston | 18 min |
| Mar 28, 7:46 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, Livingston, McCracken | 27 min |
| Mar 28, 7:56 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 34 min |
| Mar 28, 7:56 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 34 min |
| Mar 28, 8:27 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Union, Webster | 33 min |
| Mar 28, 8:44 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, Hopkins, McLean, Webster | 46 min |
| Mar 28, 9:57 PM CDT | Special Weather Statement | PAH | Christian, Todd | 48 min |
| Mar 28, 10:12 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 48 min |
Nearby
Flash Flood Warnings in Indiana, 2020Flash Flood Warnings in Kentucky, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.